Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 33, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 6, 2006, 10:46 AM PDT for Benewah County, Latah County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2006, 10:46 AM PDT (17:46 UTC)
- Expired
- Jul 6, 2006, 11:30 AM PDT
- In force
- 44 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Benewah County, ID, Latah County, ID
The radar
The Spokane radar (KOTX), 91 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 061746 SVROTX IDC009-057-061830- /O.NEW.KOTX.SV.W.0033.060706T1746Z-060706T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 1046 AM PDT THU JUL 6 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BENEWAH COUNTY IN THE PANHANDLE OF IDAHO NORTHWESTERN LATAH COUNTY IN THE PANHANDLE OF IDAHO * UNTIL 1130 AM PDT * AT 1045 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR POTLATCH...OR ABOUT 18 MILES NORTH OF MOSCOW...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SANDERS BY 1100 AM PDT 8 MILES NORTHWEST OF EMIDA BY 1110 AM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4694 11703 4686 11679 4723 11650 4733 11680 $$ FX
2 follow-up statements
000
WWUS56 KOTX 061805
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1103 AM PDT THU JUL 6 2006
IDC057-061813-
/O.CAN.KOTX.SV.W.0033.000000T0000Z-060706T1830Z/
LATAH ID-
1103 AM PDT THU JUL 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR LATAH COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED NORTH INTO BENEWAH COUNTY.
LAT...LON 4724 11651 4722 11651 4704 11664 4703 11682
4707 11688 4709 11692 4707 11694 4722 11688
4734 11679
$$
IDC009-061830-
/O.CON.KOTX.SV.W.0033.000000T0000Z-060706T1830Z/
BENEWAH ID-
1103 AM PDT THU JUL 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM PDT
FOR WESTERN BENEWAH COUNTY...
AT 1101 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR SANDERS...OR ABOUT 19 MILES SOUTHWEST OF
ST. MARIES...MOVING NORTHEAST AT 30 MPH. ADDITIONAL STRONG
THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER MUCH OF BENEWAH COUNTY
THROUGH THIS TIME.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHWEST OF EMIDA BY 1115 AM PDT
LAT...LON 4724 11651 4722 11651 4704 11664 4703 11682
4707 11688 4709 11692 4707 11694 4722 11688
4734 11679
$$
FX000
WWUS56 KOTX 061828
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1127 AM PDT THU JUL 6 2006
IDC009-061837-
/O.EXP.KOTX.SV.W.0033.000000T0000Z-060706T1830Z/
BENEWAH ID-
1127 AM PDT THU JUL 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BENEWAH COUNTY EXPIRES
AT 1130 AM PDT...
THE SEVERE THUNDERSTORM WHICH AFFECTED PORTIONS OF BENEWAH COUNTY
EARLIER HAS WEAKENED BELOW SEVERE LEVELS. THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4724 11651 4722 11651 4704 11664 4703 11682
4707 11688 4709 11692 4707 11694 4722 11688
4734 11679
$$
FXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:00 AM PDT, 46 minutes earlier.
Area forecast discussion, Jul 6, 10:00 AM PDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1000 AM PDT THU JUL 6 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL CONTINUE OVER THE INLAND NORTHWEST FOR THURSDAY AFTERNOON AND EVENING WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. DRIER AND MORE STABLE AIR WILL CONTINUE TO SPREAD FROM THE WEST CREATING BREEZY AND COOLER CONDITIONS ON FRIDAY. && .DISCUSSION... REST OF TODAY...STAGE IS SET FOR ANOTHER BUSY WEATHER DAY ACROSS THE INLAND NORTHWEST. PLENTY OF POTENTIAL INSTABILITY ALREADY IN PLACE OVER THE REGION AS EVIDENCED BY ELEVATED CONVECTION EARLY THIS MORNING. SO FAR THIS MORNING...THE BATCH OF CONVECTION OVER THE WATERVILLE PLATEAU AND OKANOGAN HIGHLANDS WAS THE MOST ACTIVE. HOWEVER A NEW AREA OF CONVECTION...CURRENTLY OVER THE PALOUSE...WILL SOON MOVE INTO MORE UNSTABLE ENVIRONMENT OVER THE SPOKANE AREA AND POINTS NORTHEAST AND COULD BECOME RATHER STRONG. ZONES HAVE BEEN UPDATED ACCORDINGLY. ANOTHER AREA OF ELEVATED CONVECTION WILL STREAM NORTHWARD ALONG THE LEE OF THE CASCADES THROUGH THE MORNING. BY THIS AFTERNOON...WE WILL COMBINE THE AVAILABLE POTENTIAL INSTABILITY WITH THE SYNOPTIC LIFTING AND INCREASED UPPER LEVEL COOLING FROM A NEGATIVE TILTED TROF AXIS...CURRENTLY MOVING ONTO THE COAST. LOOKS LIKE ALL AREAS WILL BE SUBJECT TO A CHANCE OF THUNDERSTORMS FROM THIS FEATURE...HOWEVER DRIER AND COOLER AIR IS EXPECTED TO INVADE OUR WESTERN ZONES IN THE AFTERNOON AS THE THERMAL RIDGE SHIFTS INTO THE IDAHO PANHANDLE. MODEL CAPE VALUES AND 0-6KM SHEAR VALUES PLACE THE GREATEST THREAT FOR STRONG AND POSSIBLY SEVERE THUNDERSTORMS TODAY EAST OF A LINE FROM REPUBLIC TO SPOKANE TO LEWISTON. LOOKS LIKE LARGE HAIL WILL BE THE MAIN CONCERN ONCE AGAIN...WITH A SMALLER CHANCE OF DAMAGING WINDS. THE THREAT WILL RAPIDLY EXIT THE REGION THIS EVENING. FX && .AVIATION...VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS THROUGH 12Z FRIDAY. THUNDERSTORM ACTIVITY WILL BE ISOLATED OVER THE COLUMBIA BASIN TODAY...INCREASING TO SCATTERED THIS EVENING ESPECIALLY EAST. OVER THE MOUNTAINS RINGING THE COLUMBIA BASIN ISOLATED THUNDERSTORM ACTIVITY IN THE MORNING WILL INCREASE TO SCATTERED DURING THE AFTERNOON...WITH NUMEROUS THUNDERSTORMS DEVELOPING THIS EVENING OVER THE MOUNTAINS NORTH AND EAST OF THE BASIN. /MJF && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 85 55 80 56 89 56 / 40 40 0 0 0 0 COEUR DALENE 85 53 81 50 89 52 / 40 40 0 0 0 0 PULLMAN 81 50 80 51 88 52 / 30 30 0 0 0 0 LEWISTON 89 60 90 59 95 61 / 30 30 0 0 0 0 COLVILLE 88 52 82 48 91 50 / 30 60 0 0 0 0 SANDPOINT 85 54 78 50 87 50 / 40 60 0 0 0 0 KELLOGG 84 53 80 54 88 53 / 40 60 0 0 0 0 MOSES LAKE 88 57 86 55 93 57 / 10 10 0 0 0 0 WENATCHEE 86 59 85 60 92 61 / 20 20 0 0 0 0 OMAK 87 56 87 56 94 57 / 30 20 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jul 6, 6:13 AM PDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 613 AM PDT THU JUL 6 2006 IDZ001>004-026-027-WAZ031>038-041>044-071315- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 613 AM PDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE AREA WITH THE POTENIAL OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN. THE THREAT OF HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECETED.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:35 PM PDT | Severe Thunderstorm Warning | OTX | Shoshone | 55 min |
| Jul 6, 12:53 PM PDT | Severe Thunderstorm Warning | OTX | Benewah, Shoshone | 52 min |
| Jul 6, 4:27 PM PDT | Severe Thunderstorm Warning | OTX | Latah | 48 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.